MAUDE Adverse Event Report: CAREFUSION TEXIUM NEEDLE-FREE SYRINGE 30ML; SYRINGE, PISTON

CAREFUSION TEXIUM NEEDLE-FREE SYRINGE 30ML; SYRINGE, PISTON
Model Number MY8030
Medical Device Problem Codes Fluid/Blood Leak (1250); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Patient Involvement (2645); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.
 
Event or Problem Description
The texium needle-free 30ml syringe was received with two smartsite vial-shield(s) as an unexpected return, with unspecified issues and no indication of a failure mode.
 
Additional Manufacturer Narrative
Additional information provided in section(s): b.5, & h.6.(patient and device code).
 
Event or Problem Description
Texium needle-free 30ml syringes were received with products from a different complaint as an unexpected return, possible leakage from the barrel of the texium syringe when pushing medication into the iv bag prior to patient use.Although requested, there was no further patient or event information available from the customer.
 
Additional Manufacturer Narrative
An unexpected return from the customer confirmed a crack in the received texium syringe.The syringe was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Visual inspection found a crack in the syringe barrel near the male luer tip of the syringe.Closer inspection under a lab microscope did not observe any tool marks or scratch marks on the received texium syringe.No further testing was performed due to the crack in the syringe barrel and the obvious leaking that would occur.No anomalies were observed with the two received vialshields.The root cause of the syringe crack damage could not be determined.
 
Event or Problem Description
The texium needle-free 30ml syringe was received with two smartsite vial-shield(s), as an unexpected return, with unspecified issues and no indication of a failure mode.Although requested, there has been no further patient or event information made available to date.

Brand Name
TEXIUM NEEDLE-FREE SYRINGE 30ML
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9310026
Report Number9616066-2019-03225
Device Sequence Number13562409
Product Code FMF
UDI-Device Identifier10885403230523
UDI-Public10885403230523
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K071108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMY8030
Device Catalogue NumberMY8030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date01/28/2020
01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(2)MV0520, THERAPY DATE UNKNOWN